Alert archive / Mississippi / Red Flag Warnings in 2013
Red Flag Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Mar 13, 2013, 6:56 AM CDT for 4 counties in Mississippi. It took effect at Mar 13, 2013, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2013, 6:56 AM CDT (11:56 UTC)
- In effect from
- Mar 13, 2013, 10:00 AM CDT
- Expired
- Mar 13, 2013, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
Counties Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2710 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS84 KLIX 131156 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 656 AM CDT WED MAR 13 2013 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ACROSS COASTAL MISSISSIPPI TODAY... .HIGH PRESSURE WITH DRY AIR WILL CONTINUE TO MOVE INTO THE REGION TODAY AND TOMORROW. BREEZY CONDITIONS ALONG WITH LOW HUMIDITY ARE EXPECTED BY MID TO LATE MORNING AND CONTINUING THROUGH MOST OF THE AFTERNOON ACROSS COASTAL MISSISSIPPI. MSZ077-080>082-132000- /O.NEW.KLIX.FW.W.0001.130313T1500Z-130314T0000Z/ PEARL RIVER-HANCOCK-HARRISON-JACKSON- 656 AM CDT WED MAR 13 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING ACROSS COASTAL MISSISSIPPI... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 077 PEARL RIVER...FIRE WEATHER ZONE 080 HANCOCK...FIRE WEATHER ZONE 081 HARRISON...FIRE WEATHER ZONE 082 JACKSON. * WIND...NORTH RISING TO AROUND 15 MPH WITH GUSTS OCCASIONALLY OVER 20 MPH FROM MID MORNING THROUGH MOST OF THE AFTERNOON. * HUMIDITY...FALLING BELOW 25 PERCENT LATE IN THE MORNING AND ESPECIALLY IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 22/TD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 13, 4:27 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 13, 4:27 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT WED MAR 13 2013
.SYNOPSIS...
LOCAL AREA IS ON THE EAST SIDE OF A NARROW HIGH PRESSURE RIDGE
EXTENDING FROM MANITOBA CANADA THROUGH THE GREAT PLAINS INTO THE
WESTERN HALF OF THE GULF OF MEXICO. A REINFORCING SURGE OF COOL
AND DRY AIR IS APPROACHING THE AREA WITH THE LEADING EDGE ACROSS
NORTHERN MISSISSIPPI AND ENTERING NORTHERN LOUISIANA. OTHER THAN A
FEW WISPY CIRRUS CLOUDS...MOSTLY CLEAR SKIES ARE THE RULE THIS
MORNING. TEMPERATURES ARE GENERALLY IN THE 40S EXCEPT ALONG THE
LOUISIANA COAST AND DOWNWIND OF LAKE PONTCHARTRAIN...WHERE
READINGS ARE IN THE 50S.
&&
.SHORT TERM...
GREAT PLAINS HIGH PRESSURE WILL GRADUALLY SINK INTO THE NORTHERN
GULF OF MEXICO THROUGH FRIDAY. EXPECT LITTLE IN THE WAY OF CLOUDS
THROUGH THE PERIOD. THE REINFORCING SURGE OF COOL AIR WILL PREVENT
TEMPERATURES FROM GETTING WARMER TODAY THAN WHAT WAS OBSERVED ON
TUESDAY. THIS WILL ALSO LEAD TO A CHILLY NIGHT TONIGHT...MAINLY
OVER NORTHERN SECTIONS OF THE AREA. TEMPERATURES WILL APPROACH
FREEZING ACROSS THE NORMALLY COLDER AREAS. CANNOT RULE OUT A FEW
PATCHES OF FROST...BUT A WIDESPREAD FREEZE IS NOT EXPECTED.
THURSDAY WILL SEE GENERALLY LIGHT WINDS...AND POSSIBLY A COUPLE OF
DEGREES WARMER THAN TODAY. CORE OF THE HIGH WILL SHIFT EAST OF
THE AREA FRIDAY MORNING...WITH RETURN FLOW BEGINNING AND
TEMPERATURES MODERATING TO NEAR NORMAL LEVELS. 35
&&
.LONG TERM...
UPPER PATTERN WILL BECOME MORE ZONAL OVER THE WEEKEND...WITH
LIGHT TO MODERATE ONSHORE FLOW AT THE SURFACE. UPPER LEVEL FLOW
WILL REMAIN ZONAL...SO LITTLE IN THE WAY OF DEEP MOISTURE RETURN
IS ANTICIPATED THROUGH THE WEEKEND. TEMPERATURES WILL BE 5-10
DEGREES ABOVE NORMAL WITH AREAS AWAY FROM THE IMMEDIATE COAST
FLIRTING WITH THE 80 DEGREE MARK.
BEYOND MIDDAY MONDAY...FORECAST CONFIDENCE DIMINISHES
SOMEWHAT...MORESO ON TEMPERATURES THAN ANYTHING ELSE. SOUTHERN
STREAM FLOW REMAINS GENERALLY ZONAL...BUT MEDIUM RANGE MODELS
DIFFER ON IMPACT OF SYSTEM MOVING ACROSS THE GREAT LAKES MONDAY
NIGHT AND TUESDAY. ECMWF WITH A MUCH MORE OBVIOUS AND STRONGER
FRONTAL PASSAGE DEEP INTO THE GULF MONDAY NIGHT...WHILE GFS WASHES
FRONT OUT ALONG THE COAST. IN EITHER CASE...MOISTURE IS EXTREMELY
LIMITED...AND WILL ONLY HOLD IN THE SMALL POPS ALREADY THERE FOR
MONDAY. DIFFERENCE IS IN TEMPERATURE FORECAST. OPERATIONAL MEX
NUMBERS ARE ONE OF THE WARMEST MEMBERS OF THE ENSEMBLE...WHILE
NUMBERS FROM THE ECMWF SEEM TO BE SOMEWHAT CLOSER TO THE GFS
ENSEMBLE MEAN VALUES. FOR TUESDAY THROUGH THE END OF THE FORECAST
PERIOD...WILL TREND 1-2 CATEGORIES BELOW MEX VALUES...BUT ABOVE
WHAT WOULD BE EXPECTED FROM THE ECMWF. 35
&&
.AVIATION...
OTHER THAN SOME PERIODIC VERY HIGH THIN CLOUDS...SKIES WILL
OTHERWISE BE COMPLETELY CLEAR WITH UNRESTRICTED VSBYS THROUGH
THURSDAY. NORTH TO NORTHWEST WINDS WILL RISE TO 10 TO 16 KNOTS WITH
SOME HIGHER GUSTS TODAY THEN FALL BACK TO LESS THAN 10 KNOTS TONIGHT
AND THURSDAY EXCEPT AT KNEW WHERE WINDS WILL REMAIN NEAR 15 KNOTS
THIS EVENING.
22/TD
&&
.MARINE...
A GRADUALLY TIGHTENING PRESSURE GRADIENT...DUE TO REINFORCING HIGH
PRESSURE FROM THE NORTH ALONG WITH COLD AIR ADVECTION...WILL RESULT
IN NORTHERLY WINDS SLOWLY RISING TO 15 TO 20 KNOTS ACROSS MUCH OF
THE SOUNDS AND COASTAL WATERS EARLY THIS MORNING...AND BUOY 42040
AND CMANS PTBM6 AND PSTL1 WERE ALREADY INDICATING THESE CONDITIONS.
THE OFFSHORE WATERS AND SOME OF THE INNER WATERS NEAR SOUTHWEST PASS
COULD GET RIGHT NEAR 20 KNOTS FOR SEVERAL HOURS THIS MORNING...BUT
WILL MAINTAIN A /SMALL CRAFT EXERCISE CAUTION/ HEADLINE FOR NOW.
WINDS OVER THE SOUNDS AND NEARSHORE WATERS WILL EASE LATE THIS
MORNING THROUGH MID AFTERNOON. WINDS WILL CYCLE BACK UP TO 15 TO 20
KNOTS...OR NEAR 20 KNOTS BY LATE TONIGHT AND THURSDAY MORNING DUE TO
A TIGHTENING PRESSURE GRADIENT AND COOL/COLD AIR MOVING SOUTH OFF
THE COAST. A SMALL CRAFT ADVISORY MAY BE REQUIRED LATER THIS MORNING
IF CONFIDENCE IS HIGH ENOUGH IN THE FORECAST CONDITIONS.
THE HIGH PRESSURE CENTER WILL FINALLY SETTLE OVER THE CENTRAL GULF
COAST REGION THURSDAY AFTERNOON INTO FRIDAY WITH WINDS AND SEAS
SUBSIDING SUBSTANTIALLY. AS THE HIGH PRESSURE AREA MOVES
EAST...EXPECT SOUTHERLY WINDS AROUND 10 KNOTS ON SATURDAY AND 10 TO
15 KNOTS SATURDAY NIGHT INTO SUNDAY AND SUNDAY NIGHT. SEAS SHOULD BE
MOSTLY IN THE 1 TO 2 FEET RANGE OVER MOST OF THE WEEKEND...RISING TO
3 FEET OVER PORTIONS OF THE COASTAL WATERS SUNDAY NIGHT.
22/TD
&&
.FIRE WEATHER...
NORTHERLY WINDS ARE EXPECTED TO REACH 15 TO 18 MPH WITH SOME GUSTS
OVER 20 MPH FOR A FEW HOURS THIS AFTERNOON ALONG THE MISSISSIPPI
COASTAL COUNTIES AND PEARL RIVER COUNTY. THIS WILL BE IN CONJUNCTION
WITH RELATIVE HUMIDITIES DROPPING TO 20 TO 25 PERCENT FOR MUCH OF
THE AFTERNOON. THIS IS IN OUR LOCAL CRITERIA FOR A RED FLAG WARNING
FOR MISSISSIPPI. PER COORDINATION WITH NWS MOBILE...WE WILL BE
COORDINATING WITH SOUTHEAST MISSISSIPPI FORESTRY OFFICIALS BEFORE 8
AM TO DETERMINE FIRE DANGER BEFORE ISSUING THE RED FLAG
WARNING...HOWEVER BASED ON WEATHER ALONE IT WILL NOT BE A SAFE DAY
FOR ANY OUTDOOR BURNING.
22/TD
&&
.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...ASSUMPTION PARISH SLURRY SUPPORT
PORT SULPHUR/BARATARIA BAY OIL WELL BLOWOUT MOP-UP
SUPPORT
MONITORING EXPECTED RIVER FLOODING ON PEARL RIVER
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 33 65 42 / 0 0 0 0
BTR 66 37 68 45 / 0 0 0 0
ASD 66 35 65 41 / 0 0 0 0
MSY 65 43 64 48 / 0 0 0 0
GPT 66 37 64 44 / 0 0 0 0
PQL 66 34 64 40 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 13, 5:35 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 535 AM CDT WED MAR 13 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-132245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 535 AM CDT WED MAR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION OVER MOST OF THE OPEN COASTAL WATERS TODAY WITH NORTHERLY WINDS OF 15 TO 20 KNOTS EXPECTED. MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND WINDS OF 15 MPH WILL BRING DANGEROUS FIRE WEATHER CONDITIONS TO THE MISSISSIPPI COASTAL COUNTIES THIS AFTERNOON. A RED FLAG WARNING MAY BE ISSUED FOR THIS AREA LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PEARL RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT BOTH BOGALUSA AND PEARL RIVER OVER THE NEXT FEW DAYS DUE TO RECENT RAINFALL. FOR MORE INFORMATION PLEASE REFER TO OUR RIVER FLOOD STATEMENTS AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Mississippi, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.